Alert archive / Kansas / High Wind Watches in 2019
High Wind Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Nov 24, 2019, 1:47 PM CST for 10 counties in Kansas. It took effect at Nov 26, 2019, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 1:47 PM CST (19:47 UTC)
- In effect from
- Nov 26, 2019, 12:00 PM CST
- Expired
- Nov 25, 2019, 1:35 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 86 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109 WWUS73 KDDC 241947 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 147 PM CST Sun Nov 24 2019 KSZ074>078-084>088-251800- /O.NEW.KDDC.HW.A.0003.191126T1800Z-191127T0000Z/ Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 147 PM CST Sun Nov 24 2019 ...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Stanton, Grant, Haskell, Gray, Ford, Morton, Stevens, Seward, Meade and Clark Counties. * WHEN...Tuesday afternoon from noon to 6 PM. * IMPACTS...Damaging wind gusts could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
143 WWUS73 KDDC 242058 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 258 PM CST Sun Nov 24 2019 KSZ074>078-084>088-251800- /O.CON.KDDC.HW.A.0003.191126T1800Z-191127T0000Z/ Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 258 PM CST Sun Nov 24 2019 ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Stanton, Grant, Haskell, Gray, Ford, Morton, Stevens, Seward, Meade and Clark Counties. * WHEN...Tuesday afternoon from noon to 6 PM. * IMPACTS...Damaging wind gusts could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
689 WWUS73 KDDC 250906 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 306 AM CST Mon Nov 25 2019 KSZ074>078-084>088-252230- /O.CON.KDDC.HW.A.0003.191126T1800Z-191127T0000Z/ Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 306 AM CST Mon Nov 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Stanton, Grant, Haskell, Gray, Ford, Morton, Stevens, Seward, Meade and Clark Counties. * WHEN...Tuesday afternoon from noon to 6 PM. * IMPACTS...Damaging wind gusts could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
244 WWUS73 KDDC 251935 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 135 PM CST Mon Nov 25 2019 KSZ074>078-084>088-260345- /O.UPG.KDDC.HW.A.0003.191126T1800Z-191127T0000Z/ /O.NEW.KDDC.HW.W.0005.191126T1800Z-191127T0300Z/ Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 135 PM CST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM CST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Stanton, Grant, Haskell, Gray, Ford, Morton, Stevens, Seward, Meade and Clark Counties. * WHEN...From noon to 9 PM CST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ080-089-090-260345- /O.NEW.KDDC.HW.W.0005.191126T1800Z-191127T0300Z/ Kiowa-Comanche-Barber- Including the cities of Greensburg, Haviland, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 135 PM CST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM CST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Kiowa, Comanche and Barber Counties. * WHEN...From noon to 9 PM CST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 24, 1:21 PM CST, 26 minutes earlier.
Area forecast discussion, Nov 24, 1:21 PM CST, 26 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 121 PM CST Sun Nov 24 2019 ...Updated Short Term... .SHORT TERM...(This evening through Monday) Issued at 117 PM CST Sun Nov 24 2019 Quiet conditions in the short term as upper level flow continues out of the northwest while a subtropical jet across the southern parts of the country keep most of the region moisture starved. Overall tonight a cold front will move through the region switching the winds to the north to northwest and skies will remain mostly clear. Lows will range from the mid 20s to lower 30s. Monday should be cooler with north to northeast winds all day. Sunshine will start the day and clouds will increase with an approaching system which will be discussed more in the long term. Highs in the mid 50s to lower 60s. .LONG TERM...(Tuesday through Saturday) Issued at 229 AM CST Sun Nov 24 2019 A strong and progressive upper level storm system will pass across the central plains Tuesday. The center of the system is forecast to pass along I-70, with most of the heavier precipitation to the north of the center. However, after the front passes, snow showers will develop around Wakeeney and Hays, along with northerly wind gusts in excess of 50 mph for a few hours. The exact path of the system is not known with high certainty; but a quick 1 to 2 inches of snow is certainly possible, along with highs winds along I-70 Tuesday afternoon and early evening. Cool high pressure will settle into western Kansas Wednesday in the wake of the system, with highs in the 40s. A large upper level trough is advertised to amplify over the western United States late Wednesday. Warm advection well ahead of this trough is expected to result in widespread light snow Wednesday night into Thursday. We don't normally see snow in this type of pattern on the high plains. However, the ECMWF and GFS seem to be picking up on some moisture streaming northeastward out of the tropics and overunning the frontal surface. We would like to see some run to run continuity before jumping onto this solution with snow accumulations; but this certainly bears watching for Thanksgiving day. As the main system ejects eastward and approaches the plains, low level moisture will eventually surge into the southern plains from the Gulf of Mexico. This will set the stage for a thunderstorm event, most likely to the south and east of western Kansas. The northern extent of the thunderstorms could affect south central Kansas with some locally heavy rain chances, but probably not west central Kansas. Depending on how far south this system moves, there could potentially be some wintry weather across far western Kansas next weekend behind the frontal passage on the back side of the upper level trough. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1021 AM CST Sun Nov 24 2019 VFR and generally SKC conditions through the TAF time period. Winds will stay light through most of the TAF time period. The exception will be winds will start to pick up out of the north to northeast between 16-18Z Monday with gusts potentially to 20 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 58 31 48 / 0 0 0 10 GCK 29 56 29 43 / 0 0 10 20 EHA 32 59 30 47 / 0 0 0 10 LBL 30 59 30 50 / 0 0 0 10 HYS 34 53 30 43 / 0 0 10 50 P28 33 62 35 56 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Finch AVIATION...Tatro
Hazardous weather outlook, Nov 24, 3:19 AM CST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 319 AM CST Sun Nov 24 2019 KSZ030-031-043>046-061>066-074>081-084>090-250930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 319 AM CST Sun Nov 24 2019 /219 AM MST Sun Nov 24 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Strong north winds with gusts over 50 mph and a brief period of snow is expected along Interstate 70 Tuesday afternoon and evening. There is a chance of snow late Wednesday night and Thursday. It is too early to tell if this will be a significant winter weather event. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Non thunderstorm wind: Elevated risk - Snow: Elevated risk - Fire weather: Elevated risk * Wednesday - No hazards * Thursday - Snow: Elevated risk * Friday - Non thunderstorm wind: Limited risk * Saturday - Excessive cold: Limited risk - Non thunderstorm wind: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
High Wind Watches in Kansas, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.